Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 26, 2004, 11:46 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 44 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2004, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 27, 2004, 12:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 12:00 AM CDT | TSTM WND DMG | Lake Delton, WI | SOME TREES AND POWER LINES DOWN. |
| Aug 27, 12:00 AM CDT | TSTM WND DMG | Lake Delton, WI | SOME TREES AND POWER LINES DOWN. |
| Aug 27, 12:00 AM CDT | TSTM WND DMG | Lake Delton, WI | SOME TREES AND POWER LINES DOWN. |
| Aug 27, 12:10 AM CDT | TSTM WND DMG | Pardeeville, WI | ONE FOOT DIAMETER TREES UPROOTED WITH 3 TO 6 BROKEN. |
| Aug 27, 12:10 AM CDT | TSTM WND DMG | Pardeeville, WI | ONE FOOT DIAMETER TREES UPROOTED WITH 3 TO 6 BROKEN. |
| Aug 27, 12:10 AM CDT | TSTM WND DMG | Pardeeville, WI | ONE FOOT DIAMETER TREES UPROOTED WITH 3 TO 6 BROKEN. |
| Aug 27, 12:20 AM CDT | TSTM WND DMG | Pardeeville, WI | HUNDREDS OF TREES REPORTED DOWN ACROSS THE CITY. |
| Aug 27, 12:20 AM CDT | TSTM WND DMG | Pardeeville, WI | HUNDREDS OF TREES REPORTED DOWN ACROSS THE CITY. |
| Aug 27, 12:20 AM CDT | TSTM WND DMG | Pardeeville, WI | HUNDREDS OF TREES REPORTED DOWN ACROSS THE CITY. |
| Aug 27, 12:22 AM CDT | TSTM WND DMG | Pardeeville, WI | TREES AND POWER LINES DOWN. |
| Aug 27, 12:22 AM CDT | TSTM WND DMG | Pardeeville, WI | TREES AND POWER LINES DOWN. |
| Aug 27, 12:22 AM CDT | TSTM WND DMG | Pardeeville, WI | TREES AND POWER LINES DOWN. |
| Aug 27, 12:24 AM CDT | TSTM WND GST 46 | Lodi, WI | |
| Aug 27, 12:24 AM CDT | TSTM WND GST 46 | Lodi, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 270446
SVRMKX
WIC021-111-270530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 PM CDT THU AUG 26 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 1230 AM CDT
* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BARABOO...AND MOVING
EAST AT 35 MPH. OTHER STORMS WERE IN WESTERN SAUK COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORTAGE... AND POYNETTE AROUND MIDNIGHT CDT...
PARDEEVILLE... AND RIO AROUND 1215 AM CDT...
CAMBRIA AROUND 1225 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4363 9019 4318 9019 4332 8969 4330 8920
4362 8905
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:45 PM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Aug 26, 2:45 PM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT THU AUG 26 2004 .DISCUSSION...FORECAST FOCUS IS ON TSTM CHCS AND INTENSITY TNGT... THEN ON TIMING OF CDFNT AND RN CHC EXIT FM CWA TMRW OR SAT. IN THE SHORT TERM...STLT WV LOOP CONTINUES TO SHW MAIN JET AND CNDN VORT CNTR LIFTING NWD THRU MN AND DAKS. LO CLDS HV BEEN SLOW TO LV PARTS OF CWA TDA...LIMITING OR DELAYING DE-STABILIZATION. CNVTV ACTVTY ALG BDRY OVR NW IA HAS BEEN SLOW TO GET GOING. SO BARRING NEW DVLPT RIGHT OVER US...LOOKS LIKE IT WL BE A LTL WHILE BEFORE ANY REAL STG STUFF SPRDS INTO CWA. WL DLA HIER POPS UNTIL LATER AND FOLLOW SPC GUID ON POTENTIAL SEVERITY. OTR MAIN CHG IN FCST SCENARIO INVOLVES MOVMT OF CDFNT AND ASSOCD PCPN. ETA IS NOT PUSHING FNT OUT OF THE STATE TIL TMRW NGT...GFS A LTL SOONER. THIS IS REASONABLE IN LIGHT OF CRNT PSN AND UPR FEATURES STILL LIFTING NWD AS PREV MENTIONED. BOT LINE IS WE NEED TO KP PCPN CHC IN THE FCST AT LEAST INTO TMRW NGT. STILL HOPING FOR DECENT WEEKEND WITH FNT FINALLY EXITING AREA...BUT MAY HV TO HOLD ON TO CLDS/PCPN CHC ERLY. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. NJ
Hazardous weather outlook, Aug 26, 4:50 AM CDT, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 AM CDT THU AUG 26 2004 WIZ046-047-051-052-056>060-062>072-271000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY TONIGHT. THE TIME PERIOD OF GREATEST CONCERN IS FROM ABOUT 10 PM TO 4 AM WITH THE PRIMARY THREAT HAIL AND HIGH WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DAVIS
In the hours before
Special weather statement, Aug 26, 11:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1108 PM CDT THU AUG 26 2004 WIZ046-047-051-052-056>060-062>072-270515- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1108 PM CDT THU AUG 26 2004 ...SEVERE THUNDERSTORM WATCH 789 CONTINUES FOR SOUTHERN WISCONSIN... A LINE OF STRONG THUNDERSTORMS AND NUMEROUS CLUSTERS EXTENDING FROM OXFORD IN MARQUETTE COUNTY TO NEAR DUBUQUE IOWA...WILL GRADUALLY AFFECT ALL OF SOUTH CENTRAL WISCONSIN BETWEEN 11 PM AND 1230 AM. THESE STORMS WERE MOVING TO THE NORTHEAST AT AROUND 35 MPH. THE STRONGEST STORMS WILL AFFECT SAUK...IOWA...AND LAFAYETTE COUNTIES. THESE STORMS HAVE THE POTENTIAL FOR PRODUCING HEAVY DOWNPOURS OF GREATER THAN 1 INCH PER HOUR...HAIL OF UP TO ONE HALF INCH IN DIAMETER...AND GUSTY WINDS UP TO 50 MPH. DRH/PC
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 53 min |
| Aug 27, 12:26 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 64 min |
| Aug 27, 12:42 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock, Walworth | 63 min |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 12:56 AM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 27, 1:09 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Aug 27, 1:48 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 42 min |
| Aug 27, 2:07 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 53 min |
| Aug 27, 2:22 AM CDT | Severe Thunderstorm Warning | MKX | Racine | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.